MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PSI SET: 9 FR; INTRODUCER, CATHETER

ARROW INTERNATIONAL LLC ARROW PSI SET: 9 FR; INTRODUCER, CATHETER
Model Number IPN920646
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "the guide got blocked in the puncture needle.It was impossible to remove the needle without removing the guide.".The consequence was reported as "unnecessary puncture and failure to insert the catheter.Patient had a hematoma at the puncture point.Device was replaced.".The insertion site was the "inner right jugular".No medical intervention was required to treat the hematoma.Customer reported there was no consequence for the patient.
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire, introducer needle, and product lidstock for analysis.Definite signs of use were observed on the returned components.The guide wire was returned lodged within the introducer needle and was removed for further analysis.Once removed, large amounts of blood were found along the guide wire body, likely contributing to the resistance experienced by the customer.Visual analysis revealed multiple kinks along the guide wire body.The distal j-bend appeared misshapen but intact.Microscopic examination confirmed the defect and revealed that both welds are present and full and spherical.No obvious defects or anomalies were found on the needle.The kinks in the guide wire measured 28mm, 208mm, and 432mm from the proximal weld.The overall length of the guide wire measured 455mm which is within the specification limits of 450mm - 458mm per the guide wire product drawing.The outer diameter of the guide wire measured 0.854mm which is within the specification limits of 0.838mm - 0.877mm per the guide wire product drawing.The inner diameter of the needle cannula at the distal tip measured 0.042" which is within the specification limits of 0.041" - 0.043" per the needle cannula drawing.The components were functionally tested per the instructions for use (ifu) provided with this kit, which informs the user "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle (or catheter)." the guide wire was inserted through the introducer needle and a lab inventory syringe once the congealed blood was removed, and the undamaged portions were able to pass with little to no resistance.A manual tug test confirmed that both welds were secure and intact.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit informs the user, "do not apply excessive force in placing or removing guidewire, dilator, or sheath.Excessive force can cause component damage or breakage.".The customer report of a kinked guide wire was confirmed through investigation of the returned sample.Visual analysis revealed multiple kinks along the guide wire body.Large amounts of blood were observed along the length of the guide wire within the needle, likely contributing to the resistance experienced by the customer.The components passed all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PSI SET: 9 FR
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16648866
Report Number9680794-2023-00273
Device Sequence Number5516712
Product Code DYB
UDI-Device Identifier10801902196351
UDI-Public10801902196351
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K780532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberIPN920646
Device Catalogue NumberSI-09903-E
Device Lot Number14F22L0011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer04/27/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date05/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown